Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
anon81

Neurotic questions... (not urgent)

Recommended Posts

Hi all,

I saw my dermatologist on Friday (11/27) to discuss my moderate (?) acne that has steadily worsened since last month when I started taking Solodyn. Prob stress related, as I was taking my PhD comprehensive exams and going through a tough breakup, but now both of those things are over and the acne is still here. Anyway, long story short, she agreed to put me on Accutane but I have to wait a month to prove that I'm not pregnant (although I'm a contraception vigilante, and KNOW I'm not pregnant). This means I have another long, frustrating month ahead of me (to be followed by 5 long, frustrating months on Accutane...). So, as I wait I'm wondering: Is there anything I can do in advance to ease my Accutane transition? I know I'll need to buy the gentle cleansers and moisturizers and lip balms, but anything you would recommend or not recommend for skincare the month before? I'm guessing not, but I figured it'd be worth asking, especially since I can't seem to stop obsessing. The Solodyn is doing nothing for me... Also, does anyone know if there's a noted difference between brands? For ex., does one brand tend to result in more side effects, faster or slower results, etc.? I'm told I'll be on 40 mg one x/day for five months (I'm a 25 yo female, about 110 lbs). Finally, this isn't really an Accutane-specific question, but any tips for interrupting the skin obsession thoughts? I was doing ok with that while I was consumed with school and personal issues, but now that that has sorted itself out I'm becoming addicted to this messageboard and to critical mirror staring :| Wow, that sounds pathetic! Anyway, appreciate your advice.

Share this post


Link to post
Share on other sites

Heres what I would do in this one month until accutane if I was you. Leave your face alone. Stop using any products, only use a mild cleanser. Literally dont put any creams or moisterizors on your face, and only wash maybe once a day with a mild cleanser, or do what im doing now, wrinse with cold water twice a day, wash with the mild cleanser once a week. But do as little as possible to your face in this month. This way you get used to leaving your face alone and not using any creams during accutane, and this way you get used to the leave your face alone and forget about acne after accutane!!!!!!!(clear skin)

Share this post


Link to post
Share on other sites

what are you using now? i suggest you continue using the antibiotic for the first mointh of accutane. that's what I did and had no IB. and i disagree with JMTuF1 not using anything could make your acne worse. you don't ant to be worse before you start accutane. i continued using all of my topicals until the day i started accutane, and i kept going with the topical antibiotic for the first ew weeks of accutane.

Share this post


Link to post
Share on other sites

I personally wash once a day with a mild cleanser and use a light SPF moisturizer for the dryness. (I'm about two weeks in.) I agree, the less you do, probably the better. But I don't think you should continue with the antibiotic. Both my derm and the pharmacist stressed that I should not take it while on Accutane. But I did take it up until I started on it. After reading the info that came with the Accutane, it says that taking both together could result in increased pressure in the brain, which can lead to headaches, vision issues, seizures, etc.

But I think supplements are a good idea. Vitamin E, calcium for bones, and Omega 3 for joints/backaches are all good ideas. Just don't take any extra Vitamin A supplements since it could make any side effects worse.

Share this post


Link to post
Share on other sites

what are you using now? i suggest you continue using the antibiotic for the first mointh of accutane. that's what I did and had no IB. and i disagree with JMTuF1 not using anything could make your acne worse. you don't ant to be worse before you start accutane. i continued using all of my topicals until the day i started accutane, and i kept going with the topical antibiotic for the first ew weeks of accutane.

the common mistake with acne is doing more is good. sometimes just leaving it alone is the best thing as well. using too many creams made my face red and beat up. If she's going to take tane anyway, let is all come out this month. acne lies under your skin and is gonna come out anyway, let it all come out. besides 1 month wont make a difference. accutane prevents scarng, so if her acne gets worse this month, its not like she'll scar fm that. you scar from having acne for a long time. but she should get into the habbit of leaving her acne completely alone. i wish i did this for the 1st month leading up to accutane. i literally decided unexpectingly out of no where to take accutane. my derm offered me accutane half a yr before, i turned it down and stopped going to her, and then one day literally out of no where i decided to take it, and i called my derm up and within a week i was on tane.

Best thing to do during and after tane, is leave your face alone. so its best to get into that habbit now. and moisterizors aren't always good.. i say only use moisterizors if you really really must like if your incredibly dry. but right now i doubt she's at the point where she needs it.

Share this post


Link to post
Share on other sites

I personally wash once a day with a mild cleanser and use a light SPF moisturizer for the dryness. (I'm about two weeks in.) I agree, the less you do, probably the better. But I don't think you should continue with the antibiotic. Both my derm and the pharmacist stressed that I should not take it while on Accutane. But I did take it up until I started on it. After reading the info that came with the Accutane, it says that taking both together could result in increased pressure in the brain, which can lead to headaches, vision issues, seizures, etc.

But I think supplements are a good idea. Vitamin E, calcium for bones, and Omega 3 for joints/backaches are all good ideas. Just don't take any extra Vitamin A supplements since it could make any side effects worse.

it depends on what type of antibiotic. only antibiotics that end in cycline (tetra, mino, doxy) cause the brain side effects other antibiotics are fine to take. my derm even told me to continue taking cephalexin.

Share this post


Link to post
Share on other sites

i took erythromcyin tabs for 3 of the 5 months during accutane. lemme tell you, if you think accutane causes fatigue, the E-tabs in combination with the accutane really gave me fatigue issues and dizzy spells.

Share this post


Link to post
Share on other sites

Thanks, everyone, for your thoughts. You guys are fantastic!

Right now I'm taking 45 mg of Solodyn a day. I wash with a gentle cleanser (Clinique CX) since I have sensitive skin, then use a BP pad (Triaz 3%), then very lightly moisturize with Clinique CX soothing moisturizer. Literally half a pea-size for my whole face -- but I can't forego it altogether b/c I find that moisturizing is actually my most effective method of oil control. I do this routine twice a day. Adding supplements before starting Accutane is prob a really good idea. My derm said to stay on the Solodyn until the day before I start Accutane. I suppose that's fine, since I already have the pills...they just don't seem to do anything. I suppose ultimately I just need to wait out this month -- I'm so impatient! My derm also said to keep using the BP pads after starting Accutane, which seems contradictory to what I've been reading on the boards. Should I just play this by ear -- i.e., depending on how badly my skin dries out? Acne is such a pain in the ass... Oh, one other thing -- is there a particular brand of fish oil supplements that you'd recommend? I run about 20 miles/week and am afraid my sanity will go out the window if I have to cut this down significantly. Then again, my sanity will prob also go out the window if this spell of adult acne lasts much longer... Ok, no more pity party. Thanks again, all.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×